MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ADULT LOPEZ VALVE®

C.R. BARD, INC. (COVINGTON) -1018233 ADULT LOPEZ VALVE®
Model Number 0056000
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the lopez valve appeared to be too small, and allegedly caused a leak.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted two adult lopez valves with adapters in original unopened packaging.The outside diameter of the adult lopez valve (cg50084) was measured at the second step on side a (0.3690") which was found to be within specification (0.371 +/- 0.005"), side b was measured at the third step (0.3495") which was found to be within specification (0.353 +/- 0.005"), and side c was measured (0.3595") which was found to be within specification (0.360 +/- 0.005").The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "non-sterile/single patient use - do not sterilize.Caution: read all instructions prior to use.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.For use with nasogastric sump tubes reorder number: 0056000 lopez valve instructions for lopez valve 1.Attach medication port cap to side ¿c¿.2.Turn valve to position one and attach ng tube to side ¿b¿.Push together firmly.3.For suction, attach suction tube to side ¿a¿ and push together firmly.4.If connection to a male connector is desired, attach universal adapter to side ¿a¿.Insert male connector into adapter, and push together firmly.5.To administer medication, remove and store medication port cap in valve turn handle.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.6.Return valve to position one when complete to avoid leakage.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician.Labeling issue date: 1/00 in the event 3 years have elapsed between this date and product use, the user should contact bard to see if additional product information is available (telephone number: 1-800-526-4455).U.S.Patent nos: 4790832; 4895562 bard is a registered trademark of c.R.Bard, inc.Or an affiliate.Lopez valve is a registered trademark of icu medical, inc.Lopez valve is manufactured by icu medical, inc., san clemente, ca 92673 and distributed by c.R.Bard, inc.".
 
Event or Problem Description

Brand Name
ADULT LOPEZ VALVE®
Common Device Name
LOPEZ VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8382774
Report Number1018233-2019-01111
Device Sequence Number1975953
Product Code KNT
UDI-Device Identifier00801741052361
UDI-Public(01)00801741052361
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K915171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number0056000
Device Catalogue Number0056000
Device Lot NumberNGCU1576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1